Last reply 4 months ago
Tecfidera

I recently had a new consultant who has recommended Tecfidera as I can’t have intra muscular injections because I’m too thin, I’m on peg feed for about 70 percent of my diet and am still underweight she told me the side effects of Tecfidera were flushing she didn’t tell me the gastro ones, should I be starting this when I can’t eat a good meal before it and haven’t got the weight to loose from gastro problems is she just another rubbish consultant that would happily see my demise?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
8 months ago

@prairiemarmot , no consultant wants to prescribe a costly medication that would do you harm.

Have a read through the previous forum posts on Tecfidera to see how others have taken steps to avoid this possible gastro side-effect :-

https://shift.ms/category/treatment/tecfidera


dwknott
8 months ago

I’ve hardly had any side effects. Sporadic flushing but it’s fine. Bloods are taken every 3 months; no issue yet. Started in August 2017. Worth shot. Dan


kitty369
4 months ago

It didn’t suit me, I had a lot of stomach problems and found it very painful an hour or so after taking it. I did everything it says in the tin about eating before ect, but it didn’t work out for me I reacted badly so moved onto Lemtrada


vixen
4 months ago

Hi @prairiemarmot, I’ve been taking Tec for a year with no problem, although some do have gastric issues. I rarely take with a full meal, just a balance of fat and protein. I started off with a breakfast of muesli with full fat milk and nuts and was fine. Lots of support on here if you need it 🙂


nutshell88
4 months ago

ask ur gp about pills called Periactin.
I lived all my life extremly underweight I was 27 and my weight was 39 kg
couldnt tolerate hardly any food

but periactin did wonders to my apetite
its an antistamin

ive been on it for 7 months now. my weight became 50 kg ni sups nothing.

as for tecfiders i had one or couple of pills and stopped it hehe it causes a wee mess in ur stomach.


aabreu
4 months ago

Tecfidera is one of the more effective drugs. Had flushing. Gas. It went away eventually. You have to remember to take you pill twice a day. Have memory problems so having a pill box and an alarm on my cell phone helped with that. In the end, my MS was too aggressive and am now doing something else.
Whatever you do, I hope it helps.
Good luck.


johnusa
4 months ago

I couldn’t tolerate the stomach pain and bloating, I moved on to Aubagio.


grandma
4 months ago

Hi prariemarmot, been on Tec for 5 months no major problems, slight flushing in the first couple of weeks, loose bowel for 2 days in week 3, after that nothing. You mention you are peg fed most of the time so I assume the mix has everything in it, worth mentioning to your ms nurse, there might me an addition you can stick in twice a day when you have your tablet, worth considering! By the way I have two dogs, Airedales, so I know what you’re talking about, one is a 20mth pup, so she is about 10 in human years so the equivalent of your offspring but I’m 62 so grandma fits😍 Jill

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.